Alert archive / Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 71, NWS Blacksburg, VA

June 25, 2015Buckingham County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 25, 2015, 8:17 PM EDT for Buckingham County, Virginia. It was in force for 88 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2015, 8:17 PM EDT (00:17 UTC)
Expired
Jun 25, 2015, 9:45 PM EDT
In force
88 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Buckingham County, VA

The radar

The Norfolk radar (KAKQ), 158 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 9:00 PM EDTTSTM WND DMG3 Nne Gold Hill, VASPOTTER REPORTED MULTIPLE TREES DOWN OFF OF RT 718. TIME IS ESTIMATED BY RADAR
Jun 25, 9:40 PM EDTTSTM WND DMG4 Ene Gold Hill, VATREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 4:50 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1863 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

570 
WUUS51 KRNK 260017
SVRRNK
VAC029-260145-
/O.NEW.KRNK.SV.W.0071.150626T0017Z-150626T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
817 PM EDT THU JUN 25 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...

* UNTIL 945 PM EDT

* AT 816 PM EDT...A CLUSTER OF SEVERE THUNDERSTORMS WERE LOCATED 
  ALONG A LINE EXTENDING FROM WINGINA TO NEAR NEW CANTON...MOVING 
  EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NEW CANTON...
  CENTENARY...
  GOLD HILL...
  AND WINGINA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

HEAVY RAINFALL IS ALSO EXPECTED...AND MAY PRODUCE LOCALIZED 
FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS 
THE ROAD.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3764 7825 3753 7833 3761 7880 3762 7882
      3764 7880 3764 7872 3767 7872 3768 7869
      3770 7869 3768 7866 3768 7864 3771 7865
      3775 7862 3776 7855 3776 7847 3775 7844
      3769 7824
TIME...MOT...LOC 0016Z 281DEG 21KT 3766 7873 3772 7834 

HAIL...1.00IN
WIND...60MPH
 
$$

MBS
3 follow-up statements
566 
WWUS51 KRNK 260055
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
855 PM EDT THU JUN 25 2015

VAC029-260145-
/O.CON.KRNK.SV.W.0071.000000T0000Z-150626T0145Z/
BUCKINGHAM VA-
855 PM EDT THU JUN 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHERN BUCKINGHAM COUNTY...

AT 852 PM EDT...SEVERE THUNDERSTORMS EXTENDED FROM NEAR SCHUYLER TO 
NEAR NEW CANTON...MOVING EAST AT 25 MPH. DEVELOPMENT OF SEVERE 
THUNDERSTORMS FURTHER TO THE SOUTH FROM WINGINA TO GOLD HILL MAY 
OCCUR.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NEW CANTON...
CENTENARY...
GOLD HILL...
AND WINGINA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3764 7825 3753 7833 3761 7880 3762 7882
      3764 7880 3764 7872 3767 7872 3768 7869
      3770 7869 3768 7866 3768 7864 3771 7865
      3775 7862 3776 7855 3776 7847 3775 7844
      3769 7824
TIME...MOT...LOC 0052Z 277DEG 24KT 3783 7862 3771 7840 

HAIL...1.00IN
WIND...60MPH
 
$$

MBS
564 
WWUS51 KRNK 260122
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
922 PM EDT THU JUN 25 2015

VAC029-260145-
/O.CON.KRNK.SV.W.0071.000000T0000Z-150626T0145Z/
BUCKINGHAM VA-
922 PM EDT THU JUN 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHERN BUCKINGHAM COUNTY...

AT 921 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM NEAR SHIPMAN...TO SCHUYLER...TO NEAR GOLD HILL... 
MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NEW CANTON...
CENTENARY...
GOLD HILL...
AND WINGINA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY 
PRODUCE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS 
WHERE WATER COVERS THE ROADWAY.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3764 7825 3753 7833 3761 7880 3762 7882
      3764 7880 3764 7872 3767 7872 3768 7869
      3770 7869 3768 7866 3768 7864 3771 7865
      3775 7862 3776 7858 3776 7847 3775 7844
      3769 7824
TIME...MOT...LOC 0121Z 305DEG 41KT 3774 7892 3787 7871 3768 7841 

HAIL...1.00IN
WIND...60MPH
 
$$

MBS
618 
WWUS51 KRNK 260145
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
945 PM EDT THU JUN 25 2015

VAC029-260153-
/O.EXP.KRNK.SV.W.0071.000000T0000Z-150626T0145Z/
BUCKINGHAM VA-
945 PM EDT THU JUN 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BUCKINGHAM COUNTY 
WILL EXPIRE AT 945 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL 
BE ALLOWED TO EXPIRE.  HOWEVER ADDITIONAL STORMS WITH SMALL 
HAIL...GUSTY WINDS AND HEAVY RAIN ARE MOVING IN FROM THE WEST. THESE 
STORMS MAY STRENGTHEN AND WILL CONTINUE TO BE MONITORED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
SOUTH CENTRAL VIRGINIA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3764 7825 3753 7833 3761 7880 3762 7882
      3764 7880 3764 7872 3767 7872 3768 7869
      3770 7869 3768 7866 3768 7864 3771 7865
      3775 7862 3776 7858 3776 7847 3775 7844
      3769 7824
TIME...MOT...LOC 0140Z 281DEG 21KT 3774 7892 3787 7871 3768 7841 

$$

MBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:16 PM EDT, 1 minute earlier.

Area forecast discussion, Jun 25, 8:16 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
816 PM EDT THU JUN 25 2015

.SYNOPSIS...
A FRONTAL BOUNDARY SITUATED NORTH OF THE AREA WILL DRIFT SOUTHWARD
LATE TONIGHT...AND STALL ACROSS THE FORECAST REGION FOR FRIDAY...
MAINTAINING SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE AREA. THIS
WEEKEND...A TROUGH OF LOW PRESSURE WILL DEEPEN OVER THE OHIO
VALLEY AND HELP TREND TEMPERATURES COOLER ACROSS THE AREA...ALL
THE WHILE MAINTAINING THE CHANCE OF ADDITIONAL SHOWERS AND
STORMS...SOME POTENTIALLY WITH HEAVY RAIN....ESPECIALLY ON
SATURDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 800 PM EDT THURSDAY...

TRIMMED SVR TSTM WATCH NUMBER 353 TO INCLUDE AREAS MAINLY EAST OF
HIGHWAY 29 WHERE CAPE IS STILL 2000+. WE ONLY HAD ONE DISCRETE
CELL THAT TRAVERSED THE CWA FROM SMITH MOUNTAIN LAKE TO JUST EAST
OF DANVILLE...BUT THIS STORM HARDLY PUT A DENT IN THE CAPE EAST
OF THE BLUE RIDGE. ACTIVITY WHICH IS DROPPING SOUTHEAST FROM THE
SHENANDOAH MAY SPARK SOME NEW INTEREST AS THE ACTIVITY MOVES
SOUTHEAST TOWARD LYNCHBURG AND FARMVILLE BETWEEN NOW AND MIDNIGHT.
OUTFLOW FROM STORM ACTIVITY SOUTHEAST OF DANVILLE MAY ALSO
BACKBUILD TOWARD YANCEYVILLE AND DANVILLE...SO WILL HAVE TO
KEEP A WATCH ON THAT AREA TWO.

NEW WEATHER WATCH...SVR THUNDERSTORM WATCH NUMBER 356...HAS BEEN
ISSUED FOR FAR WESTERN VA...TAZEWELL AND MARION AREAS AND POINTS
WEST...WHERE STORMS FROM KENTUCKY WILL MAKE INROADS DURING THE
LATE EVENING.

IN BETWEEN THESE TWO WEATHER WATCHES...THE AIR IS FAIRLY STABLE
WITH CAPE LESS THAN 1000...RESULTING IN A VOID OF CLOUD AND
PRECIP FROM ROANOKE TO WYTHEVILLE ALONG THE I-81 CORRIDOR. CANT
RULE OUT SOME LATE NIGHT SHOWERS WITHIN THE VOID...BUT ANY
ACTIVITY SHOULD BE IN A SIGNIFICANTLY REDUCED INTENSITY.

WITH CLOUDS IN THE EAST...AND INCREASING CLOUDS FROM THE
SHOWERS/STORMS IN THE WEST...THE DEEP MOISTURE AND CLOUD COVER
WILL HELP MAINTAIN OVERNIGHT TEMPERATURES IN THE MID 60S WEST TO
THE LOW 70S EAST. EXPECT SLIGHTLY COOLER TEMPERATURES FOR FRIDAY
THANKS TO INCREASED CLOUD COVER AND SPOTTY CONVECTION. FRIDAY
AFTERNOON HIGHS WILL RANGE FROM THE LOW/MID 80S ACROSS THE
MOUNTAINS...TO THE UPPER 80S AND LOW 90S ACROSS THE PIEDMONT.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 300 PM EDT THURSDAY...

PATTERN CHANGE WILL BE NOTICED THIS PERIOD...BUT WILL BE DEALING
WITH STORMS AND POSSIBLY ISOLATED FLOODING BY SATURDAY.

DEEPENING TROUGH OVER THE GREAT LAKES WITH SFC LOW MOVING ACROSS THE
OHIO VALLEY WILL SET THE STAGE FOR SHOWERS AND STORMS KICKING UP
LATE FRIDAY NIGHT WITH WARM FRONT PUSHING NORTH DURING THIS TIME.

AS THE LOW OCCLUDES SATURDAY MORNING OVER WRN PA...AS SECONDARY LOW
DEVELOPS IN THE MID ATLANTIC. THE FLOW AHEAD OF THIS SYSTEM WILL BE
OUT OF THE SOUTHEAST THEN SOUTH INCREASING PWATS TO 2+ INCHES AT
LEAST OVER THE EASTERN CWA WITH 1.5-1.75" IN THE WEST.

ANTECEDENT CONDITIONS SUGGEST THAT A FLASH FLOOD WATCH IS NOT NEEDED
AS HEAVY RAINFALL HAS NOT EVEN BEEN THAT WIDESPREAD...WITH VERY DRY
CONDITIONS OVER OUR SW VA/NW NC MTNS. STILL SHOULD SEE HOW THINGS
EVOLVE WITH THIS SYSTEM AS POTENTIAL IS THERE FOR SOME EXCESSIVE
RAIN...ESPECIALLY NEAR THE BLUE RIDGE. WILL CONTINUE TO HIGHLIGHT
THIS THREAT IN THE HWO.

SVR THREAT WILL BE LIMITED GIVEN AMOUNT CLOUD COVER AND
RAINFALL...THOUGH FURTHER EAST...THE BULK SHEAR WILL BE DECENT
ENOUGH THAT WE COULD SEE SOME GUSTY WINDS SATURDAY...AND IF SUNSHINE
WERE TO COME OUT FOR AN HOUR OR TWO...SVR THUNDERSTORMS WILL BE
LIKELY. MAIN THREAT AT THIS TIME SEEMS TO STAY EAST OF A LYH-DAN
LINE.

THEN SATURDAY NIGHT...DRY SLOT WORKS IN FROM THE SOUTHWEST WITH
FRONTAL PASSAGE. THIS WILL BE THE CHANGE IN AIRMASS WE HAVE BEEN
TALKING ABOUT. SHOWERS AND STORMS WILL BE DISSIPATING/ENDING SAT
NIGHT WITH SOME UPSLOPE WORKING INTO SE WV...WITH MORE A LATE
FALL/WINTER PATTER SCENARIO. THE LOW DEEPENS ENOUGH  WHERE SUNDAY
WILL BE BREEZY WITH GUSTS OVER 40 MPH NOT OUT OF THE QUESTION IN
PLACES LIKE HOT SPRINGS/POOR MOUNTAIN AND FANCY GAP.

DEWPOINTS WILL FALL STEADILY SUNDAY INTO THE 40S/LOWER 50S...WITH
LOWS SATURDAY NOT QUITE EDGING DOWN YET BASED ON TIMING OF AIRMASS
CHANGE...BUT STILL LOWER OR MID 50S MTNS WILL BE REALIZED WITH LOWER
60S EAST.

SUNDAYS HIGHS WILL BE MILD AND AROUND 10 DEGREES BELOW NORMAL...WITH
SUNSHINE RETURNING EXCEPT FOR LINGERING STRATOCU OVER THE MTNS OF
WV/ALLEGHANYS OF VA. READINGS WILL RANGE FROM THE MID TO UPPER 60S
HIGHER TERRAIN TO MID TO UPPER 70S ALONG/EAST OF THE BLUE
RIDGE...AND NEAR 80 SOUTHSIDE VA/NW NC PIEDMONT.

BY SUNDAY NIGHT WINDS WILL BECOME LIGHT. THIS SHOULD ALLOW TEMPS TO
FALL AROUND 50 IN THE HIGHER TERRAIN...WITH MOST LOCATIONS IN THE
50S.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 300 PM EDT THURSDAY...

PATTERN STAYS ACTIVE BUT COOLER THAN NORMAL...WITH TROUGH IN THE
EAST...RIDGE IN THE WEST.

THE MODELS REMAIN IN GOOD AGREEMENT THROUGH MIDWEEK AND FOLLOWED A
BLEND OF THEM FOR THIS FORECAST.

THE MONDAY-MONDAY NIGHT TIME FRAME SHOULD STAY DRY HIGH PRESSURE
MOVES OVER VA. THEN...NEXT NRN STREAM FRONT ARRIVES WEST OF THE MTNS
BY TUESDAY NIGHT WITH WARM FRONT MOVING NE ACROSS OUR AREA. WILL
START TO SEE INCREASING CLOUDS AND SHOWERS/FEW STORMS TUESDAY. AT
THIS TIME PROXIMITY OF WARM FRONT MAY KEEP TEMPS COOLER THAN
CURRENTLY FORECAST...BUT EXPECT HIGHS IN THE MID 80S EAST TO UPPER
70S/LOWER 80S WEST.

THEN MIDWEEK...THE FRONT EDGES SOUTHEAST THEN STALLS AS FRONT STARTS
TO BECOME PARALLEL TO THE UPPER FLOW. WILL SEE A COUPLE OF UPPER
SHORTWAVES PASSING THROUGH...BUT THE TIMING LEADS ME TO KEEP JUST
CHANCE/SLIGHT CHANCE POPS WED-THU. TEMPS WILL BE AT OR BELOW NORMAL.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AS OF 800 PM EDT THURSDAY...

MAIN CONCERN THIS EVENING IS THUNDERSTORMS. STRONG TO SEVERE
STORMS ARE ONGOING EAST OF THE BLUE RIDGE FROM CENTRAL VA INTO
CENTRAL NC...MOVING EAST. ANOTHER AREA OF STRONG TO SEVERE STORMS
WAS OVER EASTERN KY...THIS ACTIVITY ALSO MOVING EAST AND WILL
IMPACT FAR WESTERN VA AND SOUTHERN WV BETWEEN NOW AND MIDNIGHT.
THERE IS A RELATIVE VOID ALONG THE BLUE RIDGE FROM ROANOKE INTO
WESTERN NORTH CAROLINA...WITH A CORRIDOR OF VFR WHERE SKIES HAVE
BEEN MOSTLY CLEAR.

AFTER MIDNIGHT...SHOWERS/STORMS ARE EXPECTED TO WEAKEN. SOME OF
THE ACTIVITY OVER FAR WESTERN VA MAY SPILL OVER THE
MOUNTAINS...BUT IN A SIGNIFICANTLY WEAKENED STATE. AS SUCH...HAVE
MAINTAINED VFR AT ALL TAF SITES AFTER MIDNIGHT AND INTO THE DAY
FRIDAY.

FOR FRIDAY...WILL SEE A SURFACE COLD FRONT SETTLE ACROSS THE AREA
AS MUCH OF THE REGION SLIPS IN BETWEEN SHORTWAVE ENERGY HEADING
OFFSHORE AND THE NEXT MAIN UPPER SYSTEM OVER THE MIDWEST. THIS
COULD ACT TO BRING LESS IN THE WAY OF SHOWERS...BUT PERIODS OF
MVFR CEILINGS ARE POSSIBLE DURING THE EVENING AS THE FLOW TURNS
MORE EASTERLY DURING THE DAY.

AN UPPER TROUGH STALLS AND DEEPENS OVER THE MIDWEST WITH A
PERSISTENT BAROCLINIC ZONE ACROSS OUR REGION FRIDAY NIGHT INTO
EARLY SATURDAY...FOLLOWED BY A STRONG COLD FRONT BY SATURDAY
EVENING. THIS SHOULD ALLOW FOR MORE WIDESPREAD SHOWERS AND STORMS
INCLUDING WIDESPREAD SUB-VFR CONDITIONS INTO EARLY SATURDAY
EVENING. THIS SYSTEM EXITS ON SUNDAY WITH DRIER AIR SPILLING IN
BEHIND THE FRONT ON GUSTY NW WINDS ALLOWING FOR A RETURN TO MOSTLY
VFR OUTSIDE OF THE WESTERN UPSLOPE LOCATIONS SUNDAY AFTERNOON.
WEAK HIGH PRESSURE SHOULD FINALLY BRING MORE IN THE WAY OF
WIDESPREAD VFR MONDAY AHEAD OF THE NEXT COLD FRONT SET TO ARRIVE
WITH MORE SHOWERS MONDAY EVENING/OVERNIGHT.

&&

.EQUIPMENT...
THE NOAA WEATHER RADIO IN LYNCHBURG...BROADCASTING ON A FREQUENCY
OF 162.550 MHZ...IS WORKING ON THE SECONDARY TRANSMITTER.
TECHNICIANS CONTINUE TO WORK ON THE ISSUE AND HAVE ADVISED THAT
BOTH TRANSMITTERS WONT BE FULLY OPERATIONAL UNTIL THURSDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...NF
NEAR TERM...NF/PM
SHORT TERM...WP
LONG TERM...WP
AVIATION...NF
EQUIPMENT...DS
Hazardous weather outlook, Jun 25, 7:37 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
737 PM EDT THU JUN 25 2015

VAZ011-018>020-WVZ042>044-507-508-262345-
GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
737 PM EDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

A FEW STORMS THIS EVENING COULD BECOME STRONG...WITH ISOLATED
SEVERE STORMS POSSIBLE. GUSTY...TO POTENTIALLY DAMAGING WIND IS
THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY NIGHT THROUGH SATURDAY NIGHT...THERE WILL BE WIDESPREAD
SHOWERS AND THUNDERSTORMS. STRONG TO SEVERE STORMS MAY OCCUR
DURING THIS TIME. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN WITH
LOCALIZED FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>004-018>020-VAZ010-012>017-022>024-032>034-043-262345-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-BLAND-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-HENRY-
737 PM EDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

A FEW STORMS THIS EVENING COULD BECOME STRONG...WITH ISOLATED
SEVERE STORMS POSSIBLE. GUSTY...TO POTENTIALLY DAMAGING WIND IS
THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY NIGHT THROUGH SATURDAY NIGHT...THERE WILL BE WIDESPREAD
SHOWERS AND THUNDERSTORMS. STRONG TO SEVERE STORMS MAY OCCUR
DURING THIS TIME. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN WITH
LOCALIZED FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ035-044>047-058-059-262345-
ROCKINGHAM-CASWELL-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
737 PM EDT THU JUN 25 2015

...SEVERE THUNDERSTORM WATCH 353 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STORMS THIS EVENING MAY CONTAIN VERY LARGE HAIL...DAMAGING WIND...
AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY NIGHT THROUGH SATURDAY NIGHT...THERE WILL BE WIDESPREAD
SHOWERS AND THUNDERSTORMS. STRONG TO SEVERE STORMS MAY OCCUR
DURING THIS TIME. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN WITH
LOCALIZED FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009-262345-
TAZEWELL-SMYTH-
737 PM EDT THU JUN 25 2015

...SEVERE THUNDERSTORM WATCH 356 IN EFFECT UNTIL 2 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STORMS THIS EVENING MAY CONTAIN LARGE HAIL AND DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY NIGHT THROUGH SATURDAY NIGHT...THERE WILL BE WIDESPREAD
SHOWERS AND THUNDERSTORMS. STRONG TO SEVERE STORMS MAY OCCUR
DURING THIS TIME. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN WITH
LOCALIZED FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 25, 6:29 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
629 PM EDT THU JUN 25 2015

NCZ006-252300-
CASWELL-
629 PM EDT THU JUN 25 2015

...A SEVERE THUNDERSTORM WILL MOVE VERY CLOSE TO EXTREME NORTHEAST
CASWELL COUNTY IN NORTH CAROLINA...

AT 625 PM EDT...A SEVERE THUNDERSTORM WAS MOVING TO THE EAST OF
DANVILLE VIRGINIA...AND WILL MOVE VERY CLOSE TO MILTON. THE STORM IS
MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE AS
THE STORM BRUSHES THE AREA.

LOCATIONS IMPACTED INCLUDE...
MILTON...
AND SEMORA.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3654 7924 3654 7914 3648 7914
TIME...MOT...LOC 2225Z 317DEG 18KT 3658 7921

MBS
Special weather statement, Jun 25, 6:53 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
653 PM EDT THU JUN 25 2015

NCZ006-252315-
CASWELL-
653 PM EDT THU JUN 25 2015

...A SEVERE THUNDERSTORM WILL MOVE JUST TO THE EAST OF CENTRAL
CASWELL COUNTY...

AT 650 PM EDT...A SEVERE THUNDERSTORM WAS NORTHEAST OF LEASBURG...
MOVING SOUTHEAST AT 30 MPH.

AS THIS STORM BRUSHES CASWELL COUNTY TO THE EAST...WIND GUSTS OF 50
TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE ALONG THE CASWELL AND
PERSON COUNTY BORDER.

LOCATIONS IMPACTED INCLUDE...
LEASBURG...
SEMORA...
AND HYCO LAKE.

TORRENTIAL RAINFALL MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3646 7922 3650 7914 3631 7915
TIME...MOT...LOC 2250Z 329DEG 28KT 3644 7910

MBS
Local storm report, Jun 25, 7:11 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
711 PM EDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             ALTON                   36.57N 79.00W
06/25/2015  M1.50 INCH       HALIFAX            VA   TRAINED SPOTTER

            SPOTTER OBSERVED PING-PONG BALL SIZED HAIL AT HIS HOME.

&&

RAB
Special weather statement, Jun 25, 7:14 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
714 PM EDT THU JUN 25 2015

NCZ006-252345-
CASWELL-
714 PM EDT THU JUN 25 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CASWELL COUNTY...

AT 711 PM EDT...A STRONG THUNDERSTORM WAS OVER JERICHO...MOVING EAST
AT 15 MPH.

WINDS OF 30 MPH TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PROSPECT HILL...
JERICHO...
BAYNES...
AND HIGHTOWERS.

PERIODS OF FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3625 7944 3625 7947 3626 7948 3634 7917
      3632 7915 3624 7916
TIME...MOT...LOC 2311Z 251DEG 15KT 3624 7935

MBS
Special weather statement, Jun 25, 7:45 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
745 PM EDT THU JUN 25 2015

NCZ006-260015-
CASWELL-
745 PM EDT THU JUN 25 2015

...A STRONG THUNDERSTORM WILL CONTINUE TO AFFECT SOUTHEASTERN
CASWELL COUNTY...

AT 744 PM EDT...A STRONG THUNDERSTORM WAS OVER BAYNES...MOVING EAST
AT 25 MPH.

WINDS OF 30 MPH TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PROSPECT HILL...
AND BAYNES.

TORRENTIAL RAINFALL MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.

LAT...LON 3625 7933 3630 7933 3631 7915 3624 7915
TIME...MOT...LOC 2344Z 280DEG 21KT 3625 7925

MBS
Special weather statement, Jun 25, 7:58 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
758 PM EDT THU JUN 25 2015

VAZ047-260045-
BUCKINGHAM-
758 PM EDT THU JUN 25 2015

...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHERN BUCKINGHAM
COUNTY...

AT 756 PM EDT...STRONG THUNDERSTORMS WERE TRACKING ALONG AND JUST
NORTH OF THE BUCKINGHAM...FLUVANNA COUNTY BORDER...OR JUST NORTH OF
CENTENARY TO NEAR BREMO BLUFF...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL WILL BE POSSIBLE WILL
BE POSSIBLE WITH THESE STORMS ACROSS EXTREME NORTHERN BUCKINGHAM
COUNTY.

LOCATIONS IMPACTED INCLUDE...
NEW CANTON...
AND CENTENARY.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3764 7825 3763 7825 3769 7859 3776 7857
      3776 7850 3779 7850 3780 7849 3776 7847
      3775 7844 3773 7836 3772 7834 3771 7830
      3769 7826 3769 7824
TIME...MOT...LOC 2356Z 279DEG 34KT 3779 7844

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:28 PM EDTSpecial Weather StatementRNKSmyth, Tazewell62 min
Jun 25, 9:27 PM EDTSpecial Weather StatementRNKCharlotte18 min
Jun 25, 9:49 PM EDTSpecial Weather StatementRNKBuckingham56 min
Jun 25, 9:53 PM EDTSpecial Weather StatementRNKCharlotte22 min
Jun 25, 10:44 PM EDTSpecial Weather StatementRNKBuckingham31 min
Jun 26, 4:13 AM EDTSpecial Weather StatementRNKGrayson, Smyth, Tazewell62 min
Jun 26, 5:10 AM EDTSpecial Weather StatementRNKBland, Grayson, Smyth, Tazewell, Wythe50 min
Jun 26, 5:27 AM EDTSpecial Weather StatementRNKSmyth48 min
Jun 26, 5:41 AM EDTSpecial Weather StatementRNKCarroll, Giles, Pulaski, City of Galax, City of Radford49 min
Jun 26, 6:11 AM EDTSpecial Weather StatementRNKAlleghany, Craig, Roanoke, City of Covington64 min
Jun 26, 6:13 AM EDTSpecial Weather StatementRNKGrayson, Smyth, Tazewell, Wythe47 min
Jun 26, 6:33 AM EDTSpecial Weather StatementRNKCarroll, Floyd, Giles, Montgomery, Pulaski, City of Galax and 1 more42 min
Jun 26, 7:01 AM EDTSpecial Weather StatementRNKFloyd29 min
Jun 26, 7:17 AM EDTSpecial Weather StatementRNKAlleghany, City of Covington43 min
Jun 26, 7:19 AM EDTSpecial Weather StatementRNKBedford, Botetourt, City of Roanoke41 min
Jun 26, 7:27 AM EDTSpecial Weather StatementRNKCity of Martinsville33 min
Jun 26, 7:52 AM EDTSpecial Weather StatementRNKCity of Danville, City of Martinsville23 min
Jun 26, 4:05 PM EDTSpecial Weather StatementRNKBath40 min
Jun 26, 4:58 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington62 min
Jun 26, 6:25 PM EDTSpecial Weather StatementRNKCity of Lynchburg50 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.